Planar Viscous Shocks with Periodic Perturbations for Scalar Multidimensional Viscous Conservation Laws (Qian Yuan)

Watch Video

09 25, 2023

  This paper studies a Cauchy problem for a scalar multidimensional (multi-d) viscous convex conservation law, in which the initial data is a planar viscous shock with a multi-d periodic perturbation. We show that if the wave-strength and perturbation are both small, then the viscous shock is stable in the \(L^\infty ({\mathbb R}^n)\) space with an exponential decay rate. One contribution of the paper is to establish a new framework to study the stability of viscous shocks in multiple dimensions, where the elementary energy method with the antiderivative technique can be used. The idea is to decompose the multi-d perturbation into a one-dimensional function and a multi-d remainder, where the former can well define its antiderivative and the latter satisfies the Poincaré inequality over a periodic domain.



  SIAM Journal on Mathematical Analysis, Volume 55, Issue 3 (2023)



  Qian Yuan

  Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing, China.




Copyright@2008,All Rights Reserved, Academy of Mathematics and Systems Science,CAS
Tel:86-10-82541777 Fax: 86-10-82541972 E-mail:
京ICP备05002806-1号 京公网安备110402500020号